Get your Health question answered in 3 easy steps

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for itching and burning sensation with white vaginal discharge

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 5999 Questions

default
Posted on Wed, 6 Aug 2014 in Women's Health
Question: Hi doctor,
Due to continuous bleeding problem that persisted for apprx. 2 months I was advised to take Duoluton L by our family doc for three months. I have already completed 1st month and had regular periods and currently I am continuing the medicine for the second month after a gap of seven days.
My problem is I am experiencing itching and burning sensation in my vagina and from yesterday there is heavy white fluid discharge from it.
Plz note that I had unprotected sex on the 7th day of the second month of medication but since Duoluton L is an oral contraceptive pill so I didn't take any more contraceptive pills as Duoluton L itself will take care of unwanted pregnancy.
Plz advise wat is required to be done to cure the itching and burning sensation of my vagina alongwith stopping the white discharge.
Should we worry about unwanted pregnancy?
doctor
Answered by Dr. Aarti Abraham 34 minutes later
Brief Answer:
VAGINAL INFECTION PRESENT, NO REASON FOR PREGNANCY

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
The combination of itching and burning with white discharge is indicative of a vaginal / pelvic infection.
There are various kinds of vaginal infection - common ones being fungal, bacterial or trichomonal ( a parasite ).
The next step for you is to visit your gynecologist and have a vaginal swab and culture.
That will confirm the infection, alongwith a per speculum and per vaginum examination.
Treatment depends on the infection identified.
Use condoms till the infection clears.
You and your partner should have STD screening.
Avoid self medication or using soaps, cleansers, gels for the area.
Just clean with lukewarm water and XXXXXXX dry.
Change undergarments frequently, keeping the area clean and dry.
Drink plenty of water.
I can see no reason to suspect a pregnancy.
When was your last menstrual period ?
All the best
Please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Aarti Abraham 20 hours later
Thanks a lot doctor for your kind reply....
1. My last menstrual cycle was from 01/06/14 to 06/06/14.
2. Wat precautionary measures I should take to avoid such medical condition in future. Plz advose....
3. In my present condition shall I take DIFLUCAN (FLUCONAZOLE) which is an oral antifungal medication. As per the info available in the net it kills all fungus and yeast throughout the body. If yes then wat should be the dosage and if not then plz suggest an alternate medicine. Plz advise....
4. Yesterday night I had taken alkasol. Today though the discharge is lower as compared to yesterday. But the color of discharge has changed from white to yellow and occassionally transparent. Plz advise....
doctor
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer:
DO NOT SELF MEDICATE

Detailed Answer:
Hello again.
WHen have you stopped the Duoloton ?
To avoid such infections, please have thorough screening of yourself and your partner.
Follow all the points to maintain good local hygiene as directed by me in the first answer.
Do NOT self medicate.
There are various kinds of infection, and you should have a visit to a doctor and confirm the type of infection before starting medication.
Wrong type of treatment might worsen it.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on Pelvic infection

doctor1 MD

Hi doctor hope u well. Just a question of curiosity me and my hhsband had intercourse on sunday my cycle normally is 25 days was 28 days but last cycle was 34 days. We had intercourse on sunday. And inwas geting striny discharge. Getting pelvic...

doctor1 MD

i had a c section and a ablasion many years ago but i had unprotected sex about 2 weeks ago and i am throwing up and feeling like i am pregnant. I am spotting today and have not had a period since 2005 and am cramping like i am going to have a...

doctor1 MD

I had unprotected sex on june 9th. and again on june 12th with the same guy. We are both clear of std's, but I have been pregnant before with twins and miscarried. When I was supposed to get my period (june 19th) there was some spotting and some pink discharge, as well as some burning during urination. I have had a horrible migraine for 3 days now, and I was nauseous all day today when I was trying to bake, but I also just had surgery on my jaw, and thought that could be the trigger of my nauseousness. Do you think I am pregnant?

doctor1 MD

Yes im 20 years old and ive missed my period now for 7weeks. i dont know whats going on. I usually come on every 3rd week of the month. Last month i spotted the 26-29 and it was really light, bleed 30th but my pregnancy test was neg. This month my boobs and nipples has been really sore all this month. i crave different things that i never eat. Im eating more and more since then. Im feeling small pains in the lower right part of my stomach. Can you help?

doctor1 MD

I took a HPT that came out faint positive and i havent had a period this month but i have started spotting today. I have taken other HPT tht came out negative but the one I took was early pregnancy test. Ive been getting sick and feeling nauscoeus. Lower back pain. Im bleeding but not bad and not really hurting with cramps. Hats goin on

doctor1 MD

I had unprotected intercourse with my boyfriend on May 18, '13 (May 10 - start of my period) which is may last day of regular menstruation. No ejaculation happened inside me and my bf confirmed that. I'm getting paranoid cause I'm not yet ready to get pregnant so i researched some contraceptives and Nordette is the only available here in our country. So I took nordette 21(4 pills) and another 4 pills after 12 hrs, within 72 hrs after our intercourse. After 4-5 days (May 24), I got a withdrawal bleeding which happened for 4 days. I haven't got my period yet (June 9 or 10, '13) and I'm two weeks delay now. I haven't take a PT yet. Is there a chance that I'm pregnant? How long does Nordette can delay a period? Please reply to my question 'coz it will really help me to stay calm and not to worry. Thank you.

doctor1 MD

at a recent ultrasound i was told i have a slightly enlarged uterus . i have jad ongoing right sided pelvic pain that seems to be worse when i press on it or walk around etc. could this be caused by the enlarged uterus?